Alert archive / Alabama / Tornado Warnings in 2006

Tornado Warning 25, NWS Huntsville, AL

April 7, 2006Madison County, Alabama

NWS Huntsville, AL issued this tornado warning at Apr 7, 2006, 9:29 PM CDT for Madison County, Alabama. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 7, 2006, 9:29 PM CDT (02:29 UTC)
Expired
Apr 7, 2006, 10:00 PM CDT
In force
31 min
Issued by
NWS Huntsville, AL
Area
Counties, with a storm outline in the text

County Madison County, AL

The radar

The Northeast Alabama radar (KHTX), 53 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 7, 9:46 PM CDTHAIL 0.75Madison, ALALONG SLAUGHTER ROAD NEAR HUNTSVILLE/MADISON CITY LIMITS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 7, 7:28 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.5 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2006-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 310 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2006-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 219 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
310 J/kg
Mixed-layer CIN
-177 J/kg
Mixed-layer LCL
1354 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
219 m²/s²
0-3 km storm-relative helicity
272 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KHUN 080231
TORHUN
ALC089-080300-
/O.NEW.KHUN.TO.W.0025.060408T0229Z-060408T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
929 PM CDT FRI APR 7 2006

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  MADISON COUNTY IN NORTH CENTRAL ALABAMA

* UNTIL 1000 PM CDT

* AT 925 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR BELLE    
  MINA...MOVING EAST NORTHEAST AT 35 MPH. THIS STORM HAS ALREADY     
  PRODUCED A TORNADO NEAR THE CALHOUN COMMUNITY COLLEGE IN           
  SOUTHERN LIMESTONE COUNTY. THE HIGHEST LIKELIHOOD OF A TORNADO IS  
  ACROSS THE SOUTHERN HALF OF THE COUNTY.

* LOCATIONS NEAR THE PATH OF THIS TORNADO INCLUDE...
  MADISON.
  REDSTONE ARSENAL.
  HUNTSVILLE.
  OWENS CROSSROADS.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

LAT...LON 3482 8678 3459 8680 3456 8636 3484 8634

$$

CBD
3 follow-up statements
000 
WWUS54 KHUN 080242
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
940 PM CDT FRI APR 7 2006

ALC089-080300-
/O.CON.KHUN.TO.W.0025.000000T0000Z-060408T0300Z/
MADISON AL-
940 PM CDT FRI APR 7 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR MADISON
COUNTY...

AT 935 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  AT 932 
PM...LAW ENFORCEMENT REPORTED A ROTATING WALL CLOUD NEAR HIGHWAY 72 
AND LIMESTONE ROAD IN EASTERN LIMESTONE COUNTY. MOVEMENT IS EAST AT 
AROUND 35 PH.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
  MADISON.
  HARVEST.
  HUNTSVILLE.
  NORMAL.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

LAT...LON 3482 8678 3459 8680 3456 8636 3484 8634

$$

CBD
000 
WWUS54 KHUN 080246
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
944 PM CDT FRI APR 7 2006

ALC089-080300-
/O.CON.KHUN.TO.W.0025.000000T0000Z-060408T0300Z/
MADISON AL-
944 PM CDT FRI APR 7 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR MADISON
COUNTY...

AT 940 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  AT 932 
PM...LAW ENFORCEMENT REPORTED A ROTATING WALL CLOUD NEAR HIGHWAY 72 
AND LIMESTONE ROAD IN EASTERN LIMESTONE COUNTY. MOVEMENT IS EAST AT 
AROUND 35 PH.  

AT 940 PM...SPOTTERS REPORTED DIME SIZE HAIL IN MADISON. ALSO...AT 
940 PM...HAIL UP TO THE SIZE OF QUARTERS OF 50 MPH WINDS HAVE BEEN 
REPORTED IN HARVEST.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
  REDSTONE ARSENAL.
  HUNTSVILLE.
  BROWNSBORO.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

LAT...LON 3482 8678 3459 8680 3456 8636 3484 8634

$$

CBD
000 
WWUS54 KHUN 080309
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1008 PM CDT FRI APR 7 2006

ALC089-080318-
/O.EXP.KHUN.TO.W.0025.000000T0000Z-060408T0300Z/
MADISON AL-
1008 PM CDT FRI APR 7 2006

...THE TORNADO WARNING FOR MADISON COUNTY HAS BEEN ALLOWED TO
EXPIRE...

AT 1008 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE THUNDERSTORM THAT PROMPTED THE TORNADO WARNING HAD WEAKENED
AND NO LONGER APPEARED CAPABLE OF PRODUCING TORNADOES. THEREFORE...
THE TORNADO WARNING FOR MADISON COUNTY HAS BEEN ALLOWED TO EXPIRE.

NUMEROUS REPORTS OF LARGE HAIL...UP TO ONE INCH IN DIAMETER WAS 
RECEIVED WITH THIS STORM. IN ADDITION...WIND GUSTS UP TO 50 MPH WERE 
REPORTED WITH THIS STORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 4 AM CDT.

LAT...LON 3482 8678 3459 8680 3456 8636 3484 8634

$$

CBD

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Apr 7, 7:41 PM CDT, 1 hour 48 minutes earlier.

Area forecast discussion, Apr 7, 7:41 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
741 PM CDT FRI APR 7 2006

.RADAR UPDATE...

...SUPERCELL ALONG TN/AL LINE...

GETTING MORE REPORTS OF POSSIBLE TORNADO DAMAGE ALONG THE PATH OF
THIS STORM.  IT IS STILL EXHIBITING A DECENT FRONT INFLOW NOTCH AND
WER FROM KHTX.  FROM THE MORE DISTANT KGWX RADAR...A RIN/BOW ECHO
INDICATING DAMAGING WINDS.  THIS CELL REMAINS DANGEROUS AND
WILL CONTINUE TRACKING ENE THROUGH LINCOLN INTO MOORE/FRANKLIN
COUNTY TN.

JUST IN...TENNIS BALL HAIL JUST N OF TONEY IN NORTHERN MADISON
COUNTY WITH THIS CELL.
&&

KULA
Hazardous weather outlook, Apr 7, 2:20 PM CDT, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
220 PM CDT FRI APR 7 2006

ALZ001>010-016-TNZ076-096-097-080100-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
220 PM CDT FRI APR 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

TORNADO WATCHES ARE IN EFFECT UNTIL 8 PM CDT FOR ALL OF NORTHERN
ALABAMA AND SOUTHERN MIDDLE TENNESSEE...EXCEPT DEKALB...JACKSON AND
MARSHALL COUNTIES.

THE ATMOSPHERE SO FAR THIS AFTERNOON HAS BEEN CAPPED...PREVENTING
THUNDERSTORMS FROM FORMING. CURRENT TRENDS INDICATE THAT THE CAP IS
BEGINNING TO ERODE...AND WILL ALLOW THUNDERSTORM DEVELOPMENT TO
BEGIN LATER THIS AFTERNOON. THUNDERSTORMS ARE EXPECTED TO DEVELOP
ACROSS NORTHWEST ALABAMA BETWEEN 3 AND 4 PM...SPREADING EASTWARD
INTO THE I-65 CORRIDOR AND HUNTSVILLE/DECATUR METRO AREA BETWEEN 4
AND 6 PM. STORMS MAY NOT REACH PORTIONS OF NORTHEAST ALABAMA UNTIL
AFTER 6 PM.

THE GREATEST THREAT OF SEVERE WEATHER IS STILL EXPECTED BETWEEN 3 PM
AND MIDNIGHT. SOME OF THESE STORMS WILL BECOME SUPERCELLS...CAPABLE
OF PRODUCING LARGE HAIL...DAMAGING WINDS AND POSSIBLY STRONG
TORNADOES.

OVERNIGHT AND THROUGH SATURDAY MORNING...THESE SUPERCELL STORMS WILL
EVENTUALLY CONSOLIDATE INTO A LINE OF STRONG TO SEVERE THUNDERSTORMS.
THIS LINE WILL MAINTAIN THE THREAT OF DAMAGING WIND GUSTS AND LARGE
HAIL. HOWEVER...CONTINUOUS DEVELOPMENT OF THUNDERSTORMS OVER THE SAME
AREAS WILL BRING A THREAT OF SIGNIFICANT HEAVY RAINFALL AND POSSIBLE
FLASH FLOODING ACROSS PORTIONS OF THE TENNESSEE VALLEY.

THIS IS A POTENTIALLY DANGEROUS WEATHER SITUATION. STAY TUNED FOR
FURTHER OUTLOOKS AND FORECASTS FROM THE NATIONAL WEATHER SERVICE
IN HUNTSVILLE REGARDING THE POTENTIAL FOR SEVERE WEATHER THROUGH
TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

AN AREA OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL SHIFT EAST
OF THE TENNESSEE VALLEY EARLY SATURDAY MORNING. ADDITIONAL SHOWERS
AND SCATTERED THUNDERSTORMS WILL OCCUR THROUGH AT LEAST MIDDAY
SATURDAY. THE PRIMARY THREAT WILL BE HEAVY RAIN...BUT SMALL HAIL
WILL BE POSSIBLE WITH STRONGER THUNDERSTORMS.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
LIKELY THIS AFTERNOON AND TONIGHT.

BCC

In the hours before

Local storm report, Apr 7, 8:58 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
858 PM CDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0857 PM     HAIL             NORTH COURTLAND         34.67N 87.33W
04/07/2006  M1.00 INCH       LAWRENCE           AL   AMATEUR RADIO

&&

BCC/DL
Local storm report, Apr 7, 9:02 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
902 PM CDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0902 PM     HAIL             HAZEL GREEN             34.93N 86.57W
04/07/2006  M0.50 INCH       MADISON            AL   AMATEUR RADIO

            DIME SIZE HAIL

&&

BCC/DL
Local storm report, Apr 7, 9:06 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
906 PM CDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0906 PM     TORNADO          SW PHIL CAMPBELL        34.35N 87.71W
04/07/2006                   FRANKLIN           AL   LAW ENFORCEMENT

            TORNADO ON THE GROUND JUST SOUTHWEST OF PHIL CAMPBELL

&&

BCC/DL
Local storm report, Apr 7, 9:10 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
910 PM CDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0907 PM     TORNADO          N COURTLAND             34.67N 87.31W
04/07/2006                   LAWRENCE           AL   AMATEUR RADIO

            TORNADO ON THE GROUND JUST NORTH OF THE CITY OF COURTLAND

&&

BCC/DL
Local storm report, Apr 7, 9:19 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
919 PM CDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0902 PM     HAIL             HAZEL GREEN             34.93N 86.57W
04/07/2006  M0.50 INCH       MADISON            AL   AMATEUR RADIO

            DIME SIZE HAIL.

0913 PM     HAIL             PHIL CAMPBELL           34.35N 87.71W
04/07/2006  M1.00 INCH       FRANKLIN           AL   AMATEUR RADIO

&&

BCC/DL
Local storm report, Apr 7, 9:21 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
921 PM CDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0921 PM     TORNADO          4 W BELLE MINA          34.66N 86.95W
04/07/2006                   LIMESTONE          AL   BROADCAST MEDIA

            TORNADO ON THE GROUND NEAR CALHOUN COMMUNITY COLLEGE AND
            U.S. 31.

&&

BCC/DL

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 7:03 PM CDTSevere Thunderstorm WarningHUNLauderdale22 min
Apr 7, 7:15 PM CDTFlash Flood WarningHUNColbert, Lauderdale4 hr
Apr 7, 7:21 PM CDTTornado WarningHUNMadison39 min
Apr 7, 7:28 PM CDTTornado WarningHUNLimestone17 min
Apr 7, 7:46 PM CDTTornado WarningHUNFranklin44 min
Apr 7, 7:55 PM CDTTornado WarningHUNMadison20 min
Apr 7, 7:59 PM CDTSevere Thunderstorm WarningHUNLauderdale, Lawrence31 min
Apr 7, 8:07 PM CDTSevere Thunderstorm WarningHUNLimestone38 min
Apr 7, 8:13 PM CDTSevere Thunderstorm WarningHUNMadison47 min
Apr 7, 8:26 PM CDTSevere Thunderstorm WarningHUNColbert, Franklin, Lawrence49 min
Apr 7, 8:40 PM CDTTornado WarningHUNLawrence35 min
Apr 7, 8:55 PM CDTTornado WarningHUNFranklin50 min
Apr 7, 8:57 PM CDTSevere Thunderstorm WarningHUNMadison18 min
Apr 7, 9:08 PM CDTTornado WarningHUNLimestone37 min
Apr 7, 9:13 PM CDTSevere Thunderstorm WarningHUNMorgan32 min
Apr 7, 9:16 PM CDTTornado WarningHUNLawrence44 min
Apr 7, 9:35 PM CDTFlash Flood WarningHUNFranklin, Lawrence, Limestone, Morgan3 hr
Apr 7, 9:46 PM CDTSevere Thunderstorm WarningHUNFranklin29 min
Apr 7, 9:52 PM CDTTornado WarningHUNFranklin23 min
Apr 7, 9:54 PM CDTTornado WarningHUNMorgan36 min
Apr 7, 10:00 PM CDTFlash Flood WarningHUNJackson, Madison3 hr
Apr 7, 10:01 PM CDTTornado WarningHUNLawrence44 min
Apr 7, 10:13 PM CDTTornado Warning EmergencyHUNLimestone, Madison47 min
Apr 7, 10:26 PM CDTTornado WarningHUNMorgan34 min
Apr 7, 10:36 PM CDTTornado WarningHUNCullman24 min
Apr 7, 10:48 PM CDTTornado WarningHUNMorgan30 min
Apr 7, 10:56 PM CDTTornado WarningHUNJackson, Madison34 min
Apr 7, 11:04 PM CDTTornado WarningHUNMarshall26 min
Apr 7, 11:26 PM CDTTornado WarningHUNCullman49 min
Apr 7, 11:27 PM CDTTornado WarningHUNMarshall21 min
Apr 7, 11:29 PM CDTSevere Thunderstorm WarningHUNJackson31 min
Apr 7, 11:51 PM CDTSevere Thunderstorm WarningHUNDeKalb39 min
Apr 7, 11:59 PM CDTSevere Thunderstorm WarningHUNJackson16 min
Apr 8, 12:04 AM CDTTornado WarningHUNDeKalb19 min
Apr 8, 12:09 AM CDTSevere Thunderstorm WarningHUNMarshall19 min
Apr 8, 12:15 AM CDTFlash Flood WarningHUNCullman, DeKalb, Marshall3 hr
Apr 8, 12:41 AM CDTSevere Thunderstorm WarningHUNDeKalb20 min

Nearby

Tornado Warnings in Alabama, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.